MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 07/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: terumo 5fr sheath, 035 terumo wire and terumo 018 muso peripheral guide wire.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a fistulaplasty, using another manufacturer's sheath, the balloon catheter burst circumferentially below the inflation pressure limits.The tip of the balloon polymer tip detached from the balloon a vascular snare was used to remove the fragment.The reporter stated she was "unsure, perhaps some off the balloon material" remained in the patient and that additional procedure was required due to the event.The patient reportedly experienced extra bruising, pain and was exposed to additional radiation due to the adverse event.
 
Additional Manufacturer Narrative
Concomitant medical products: terumo 5fr sheath, 035 terumo wire and terumo 018 muso peripheral guide wire (b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an ifu that describes the intended use, specific items are addressed such as: do not exceed rated burst pressure and do not use a power injector for balloon inflation or injection of contrast medium as rupture may occur.The ifu also states, if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.The visual inspection of the returned device confirms rupture and circumferential separation.The proximal segment of the balloon measures approximately 0.5cm.The distal segment of the balloon was not returned to assist in the investigation.Per the description of the event, "balloon burst during inflation circumferential burst.Distal end of balloon detached when trying to remove through sheath." withdrawal of a ruptured balloon through the sheath is known to contribute to circumferential separations and is against the ifu recommendations.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5871529
Report Number1820334-2016-00792
Device Sequence Number556587
Product Code DQY
UDI-Device Identifier10827002502564
UDI-Public(01)10827002502564(17)171222(10)5534250
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA4-18-80-7-4
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;